Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Early maturity for a 12 year old. Taken steroids for subglottic hemangioma in childhood. Is it due to steroids?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11713 Questions
My son was on steroids as an infant because he had a subglottic hemangioma in his airway. Today he is twelve and looks like a full grown man in almost every way, He is 5'11" 170lbs, wears a size 13 shoe has well defined muscles and has to shave. Could his early steroid growth have caused this and should I be concerned?
Posted Tue, 5 Jun 2012 in Child Health
Answered by Dr. Rakhi Tayal 42 minutes later
Thanks for posting your query.
The early maturity and puberty in your son is related to the steroids he has taken during the childhood. It causes an early growth spurt in the children. But now nothing can be done to revert these changes.
The premature changes he has undergone are not worrisome as he has attained his full adult height. These changes are not likely to affect his future life. You can take a second opinion from an endocrinologist who will do a physical examination and can help him if there are any symptoms.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Follow-up: Early maturity for a 12 year old. Taken steroids for subglottic hemangioma in childhood. Is it due to steroids? 4 minutes later
What symptoms are you referring to?
Answered by Dr. Rakhi Tayal 1 hour later
Thanks for writing again.
The symptoms in such cases are related to the emotional stress as well as due to unadaptability in the society for social awkwardness.
Family support helps in providing them social security.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor